MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION CAPIOX FX15; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO MEDICAL CORPORATION CAPIOX FX15; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.B3: date of event: requested, unknown.D4: lot number: requested, unknown.D4: expiration date: unknown due to unknown lot number.D5: operator of device: unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: establishment address: requested, unknown.E1: initial reporter name : requested, unknown.E1: phone number: requested, unknown.E2: health professional: requested, not provided.E3: occupation: requested, not provided.G4: pma/510(k): unknown.H4: device manufacture date: unknown due to unknown lot number.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The manufacturing record and the shipping inspection record of the actual product.Since the lot information was unknown, the manufacturing history records could not be investigated.The manufacturing date and the expiration date of the actual product.Since the lot information was unknown, the manufacturing history records could not be investigated.Past complaint file, no other similar report of the product with the involved product code was found for the past two years.Since detailed information was unknown, the cause of occurrence could not be clarified.The instructions for use (ifu) (capiox fx15) has the following warnings and precaution regarding gas transfer failure: start gas supply with v/q=1, and fio2=100%, then adjust based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.A) control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.B) control paco2 by changing the total gas flow.To decrease paco2, increase total gas flow.To increase paco2, decrease total gas flow.Upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increasing in patient's metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the involved device had a poor oxygenator performance.The problem occurred during a cardiopulmonary bypass.There was no delay in the beginning or continuing the surgical procedure.The product was not changed out.There was no blood loss because of the reported issue.The surgery was completed successfully.

Brand Name
CAPIOX FX15
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17717143
Report Number9681834-2023-00179
Device Sequence Number12513683
Product Code DTZ
UDI-Device Identifier04987350701206
UDI-Public04987350701206
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCX*FX15W
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2023
Initial Report FDA Received Date09/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown